0) Where are you from (country)? United States
1) How did you find this forum? Google
2) What is your current age, height, weight? 37, 5'9" 171
3) Do you excercise regularly? If so, what type of excercise? 2-3 times weekly, just lifting heavy weights or push-up type
4) What type of diet do you eat (vegetarian, meat eater, raw, fast-food/organic healthy)? I eat healthy or eat like shit
5) Why did you take Finasteride (hair loss, BPH, other)? Hair Loss
6) For how long did you take Finasteride (weeks/months/years)? 15 years
7) How old were you, and WHEN (date) did you start Finasteride?22 years
8) How old were you when you quit, and WHEN (date) did you quit? 37 years old. April 2016
9) How did you quit (cold turkey or taper off)?cold turkey
10) What type of Finasteride did you use – Propecia, Proscar, Fincar or other generic? Propecia
11) What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 1mg daily
12) How long into your use of Finasteride did you notice the onset of side effects? Honestly not until 2010 did I notice side effects
13) What side effects did you experience while on the drug that have yet to resolve since discontinuation? female breast tissue, some brain fog, anxiety
Put an X beside all that apply:
[x] Loss of Libido / Sex Drive
[ ] Erectile Dysfunction
[ ] Complete Impotence
[ ] Loss of Morning Erections
[ ] Loss of Spontaneous Erections
[x] Loss of Nocturnal Erections
[ ] Watery Ejaculate
[ ] Reduced Ejaculate
[ ] Inability to Ejaculate / Orgasm
[ ] Reduced Sperm Count / Motility
[x] Emotional Blunting / Emotionally Flat
[x] Difficulty Focusing / Concentrating
[ ] Confusion
[ ] Memory Loss / Forgetfullness
[x] Stumbling over Words / Losing Train of Thought
[ ] Slurring of Speech
[x] Lack of Motivation / Feeling Passive / Complacency
[x] Extreme Anxiety / Panic Attacks
[x] Severe Depression / Melancholy
[x] Suicidal Thoughts
[ ] Penile Tissue Changes (narrowing, shrinkage, wrinkled)
[ ] Penis curvature / rotation on axis
[x] Testicular Pain
[x] Testicular Shrinkage / Loss of Fullness
[ ] Genital numbness / sensitivity decrease
[ ] Weight Gain
[x] Gynecomastia (male breasts)
[ ] Muscle Wastage
[x] Muscle Weakness
[ ] Joint Pain
[ ] Dry / Dark Circles under eyes
[x] Prostate pain
[x] Persistent Fatigue / Exhaustion
[x] Stomach Pains / Digestion Problems
[ ] Constipation / "Poo Pellets"
[ ] Vision - Acuity Decrease / Blurriness
[ ] Increased hair loss
[ ] Frequent urination
[ ] Lowered body temperature
[x] Other (please explain)
Muscle Twitching, Prostatitis(Reason I signed up)
14) What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? I have started of Viatmin regiment of CoQ10, Vit E, Vit D3, and Magnesium. Started Brocolli diet on 11/15/2016
15) If you have pre or post-Finasteride bloodtests, what hormonal changes have you encountered since discontinuing the drug (pls post your test results in the "Blood Tests" section and link to them in your post)?I apologize for not having my exact results but I had lower testosterone and elevated Estrogen levels.
16) Anything not listed in the above questions you'd like to share about your experience with Finasteride?
17) Tell us your story, in your own words, about your Finasteride usage and side effects experienced while on/off the drug.
Hello all, my experience started like most of you, I started losing my hair and I wanted a solution. I really experienced no side effects for 8 years or so always taking the brand name Propecia. I went off for a brief period in 2013 and after seeing a picture at a wedding I thought I should resume. I had no side effects from going off during this time, even conceiving my 2nd child off the medicine. I decided to go back on the medicine as a generic product and that seems to be when I had the most issues. I would have extreme panic attacks and noticed some breast growth but I just chalked it up to gaining weight, up to 185 at the highest. I finally went off the product this year and have had nothing but horrible side effects. I want to say that I also have had a benign tumor removed from Salivary gland in 2009(not sure if related to Finastride) and my Gal bladder removed in 2012 which may be related to FIN. I had liver pain after gal surgery but the liver pain really subsided when I quit FIN. I have had multiple blood tests for liver function and all is normal at this time.
My side effects since going off in order are
-Feeling awesome for 2 months, sex maniac, cleaning out a half acre of brush from the back of my property, high confidence,etc
-The Dreaded crash:Month 3 I was at a concert with my wife and kid and all of a sudden I felt hot flashes, dizziness, finding it hard to focus or comminicate
So for 2 months I dealt with these side effects and I started a vitamin regimen mentioned above and those have subsided.
-the next set of side effects was constant worry, anxiety, depression, mood swings which some of these still come and go.
-twitches: My twitches did not happen until I helped move about 200 empty boxes into a truck, then remove from truck and carry about 100 yards. My right arm is still twitching/feels weak almost daily. I went to see a family friend who is a Chiropractor and he seemed to think I injured my arm and didn't think I needed a neurological exam. They did reflex tests, the test where you stick pins in your arm and ask if you can feel, grip strength, etc. All these tests came back normal with no loss of function. He chalked it up to being way to worried, anxiety, lack of sleep. I do have occasional twitches in my eye lid or my legs but its mostly my right arm. I did have carpal tunnel in that arm many years ago which subsided.
-Insomnia-I had this for about 2 months straight never sleeping all the way through the night but now I can sleep all night if I dont get up and have to pee which brings me to my final symptom so far.
-Prostatis: I havent been diagnosed with this but after reading others symptoms this is most likely the issue. I literally came back from a vacation and had to pee 20 times. I was increasing my fluid volume so I figured that was the issue. I only slept 1 hour that night. The next day I could not pee easily but I always felt the need to pee. I had the lower pelvic pain and the urgency. I started the Broccoli treatment immediately and I seem to have fixed that issue, although Im only 3 day into the treatment and I dont plan on stopping as it gives me a small magnesium boost. Funny thing is during this period my twitches went away but they have since returned causing me to sign up for this forum.
I am most fearful of these twitches but they are not strong just slightly noticeable and rarely can you even feel them, its weird. My arm also feels tired like when I over did it when I was younger but at no time do I actually lose the ability to grip or lift anything. I have no problem using a grip machine, even my right arm which has the issues has stronger grip pressure by 20lbs+,so who knows.
I have made an appointment with an endocrinologist just to have some piece of mind and bounce some things off of so I dont pester the shit out of my wife anymore. If anybody has any tips to ask the endo or explain to them that I am not crazy and I really believe the issues are FIN related please let me know.